Alert archive / North Dakota / Wind Advisories in 2008
Wind Advisory 27, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Aug 26, 2008, 3:38 AM MDT for 22 counties in North Dakota. It took effect at Aug 26, 2008, 7:00 AM MDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2008, 3:38 AM MDT (09:38 UTC)
- In effect from
- Aug 26, 2008, 7:00 AM MDT
- Expired
- Aug 26, 2008, 11:10 PM MDT
- In force
- 16 hr
- Issued by
- NWS Bismarck, ND
All 22 counties
Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Foster County, ND, Golden Valley County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, Mountrail County, ND, Renville County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 77 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 716 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1837 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 260938 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 438 AM CDT TUE AUG 26 2008 ...A WIND ADVISORY IS IN EFFECT FOR THE AREA SOUTH OF A LINE FROM HARVEY TO CARRINGTON TODAY...A WIND ADVISORY IS ALSO IN EFFECT FOR WESTERN NORTH DAKOTA THIS AFTERNOON THROUGH THIS EVENING... .A LOW PRESSURE TROUGH WILL MOVE INTO WESTERN NORTH DAKOTA THIS MORNING THEN TO CENTRAL NORTH DAKOTA BY AFTERNOON. STRONG WINDS WILL DEVELOP EAST OF THE TROUGH THIS MORNING. THE STRONGEST WINDS WILL BE SOUTH OF A LINE FROM FROM HARVEY TO CARRINGTON WHERE SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED. THE WINDS WILL DIMINISH SLOWLY LATE THIS AFTERNOON AS THE TROUGH MOVES INTO CENTRAL NORTH DAKOTA. AS THE TROUGH MOVES INTO CENTRAL NORTH DAKOTA THIS AFTERNOON...STRONG WEST TO NORTHWEST WINDS 25 TO 35 MPH WILL DEVELOP IN WESTERN NORTH DAKOTA. THE STRONG WINDS WILL CONTINUE THROUGH THE EVENING HOURS...DIMINISHING TO 10 TO 20 MPH AFTER MIDNIGHT. IN ADDITION THERE IS A CHANCE OF THUNDERSTORMS TODAY. IF THUNDERSTORMS DEVELOP...SOME COULD BE SEVERE. NDZ023-025-036-037-047-048-050-051-261745- /O.NEW.KBIS.WI.Y.0027.080826T1300Z-080827T0100Z/ WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE... JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 438 AM CDT TUE AUG 26 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM CDT THIS EVENING. SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED THIS MORNING THROUGH EARLY EVENING. A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NDZ001-002-009-010-017-018-031>033-040-041-043-044-261745- /O.NEW.KBIS.WI.Y.0027.080826T2000Z-080827T0600Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON... MARMARTH...MOTT...BOWMAN...HETTINGER 438 AM CDT TUE AUG 26 2008 /338 AM MDT TUE AUG 26 2008/ ...WIND ADVISORY IN EFFECT FROM 3 PM CDT /2 PM MDT/ THIS AFTERNOON TO 1 AM CDT /MIDNIGHT MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM CDT /2 PM MDT/ THIS AFTERNOON TO 1 AM CDT /MIDNIGHT MDT/ WEDNESDAY. STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP IN THE EARLY AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. THE WINDS WILL TURN NORTHWEST AND DIMINISH TO 10 TO 20 MPH AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS73 KBIS 261727 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1227 PM CDT TUE AUG 26 2008 ...A WIND ADVISORY IS IN EFFECT FOR AN AREA SOUTH OF A LINE FROM HARVEY TO CARRINGTON THIS AFTERNOON THROUGH EARLY EVENING... ...A WIND ADVISORY IS ALSO IN EFFECT FOR WESTERN NORTH DAKOTA AND PORTIONS OF NORTH CENTRAL NORTH DAKOTA EARLY THIS EVENING TO AROUND MIDNIGHT TONIGHT... .A STRONG COLD FRONT WILL CONTINUE TO MOVE EAST ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL OCCUR FROM HARVEY SOUTH TO CARRINGTON AHEAD OF THE COLD FRONT. THE WINDS WILL DIMINISH SLOWLY TOWARD EARLY EVENING JUST BEFORE THE COLD FRONT MOVES THROUGH. AS THE COLD FRONT MOVES INTO WESTERN AND PORTIONS OF NORTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING...STRONG WEST TO NORTHWEST WINDS 25 TO 35 MPH WILL DEVELOP. THE STRONG WINDS WILL CONTINUE THROUGH ABOUT MIDNIGHT...THEN BEGIN TO DIMINISH BELOW WIND ADVISORY CRITERIA. IN ADDITION...SCATTERED SHOWERS AND THUNDERSTORMS...SOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL WILL DEVELOP DURING THE AFTERNOON AND EVENING HOURS...MAINLY OVER CENTRAL NORTH DAKOTA. NDZ003-011-270130- /O.EXB.KBIS.WI.Y.0027.080826T2300Z-080827T0600Z/ RENVILLE-WARD- INCLUDING THE CITIES OF...MOHALL...MINOT 1227 PM CDT TUE AUG 26 2008 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM CDT WEDNESDAY. STRONG WESTERLY WINDS WILL DEVELOP BEHIND A COLD FRONT DURING THE EVENING AND CONTINUE UNTIL SHORTLY AFTER MIDNIGHT. SUSTAINED WEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED EARLY THIS EVENING TO AROUND MIDNIGHT TONIGHT. A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NDZ001-002-009-010-017-018-031>033-040-041-043-044-270130- /O.EXT.KBIS.WI.Y.0027.080826T2300Z-080827T0600Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON... MARMARTH...MOTT...BOWMAN...HETTINGER 1227 PM CDT TUE AUG 26 2008 /1127 AM MDT TUE AUG 26 2008/ ...WIND ADVISORY NOW IN EFFECT FROM 6 PM CDT /5 PM MDT/ THIS EVENING TO 1 AM CDT /MIDNIGHT MDT/ WEDNESDAY... STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP IN THE EARLY EVENING AND CONTINUE THROUGH AROUND MIDNIGHT. THE WINDS WILL TURN NORTHWEST AND DIMINISH TO 15 TO 25 MPH AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NDZ023-025-036-037-047-048-050-051-270100- /O.CON.KBIS.WI.Y.0027.000000T0000Z-080827T0100Z/ WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE... JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 1227 PM CDT TUE AUG 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KS
000 WWUS73 KBIS 261938 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 238 PM CDT TUE AUG 26 2008 ...A WIND ADVISORY IS IN EFFECT FOR AN AREA SOUTH OF A LINE FROM HARVEY TO CARRINGTON AND AREAS SOUTH THROUGH EARLY EVENING... ...A WIND ADVISORY IS ALSO IN EFFECT FOR WESTERN NORTH DAKOTA AND PORTIONS OF NORTH CENTRAL NORTH DAKOTA EARLY UNTIL AROUND MIDNIGHT TONIGHT... .A STRONG COLD FRONT WILL CONTINUE TO MOVE EAST ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL OCCUR FROM HARVEY TO CARRINGTON AND AREAS SOUTH. THE WINDS WILL DIMINISH SLOWLY TOWARD EARLY EVENING JUST BEFORE THE COLD FRONT MOVES THROUGH. AS THE COLD FRONT MOVES THROUGH WESTERN AND PORTIONS OF NORTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING...STRONG WEST TO NORTHWEST WINDS 25 TO 35 MPH WILL DEVELOP WITH GUSTS TO 45 MPH. THE STRONG WINDS WILL CONTINUE THROUGH ABOUT MIDNIGHT...THEN BEGIN TO DIMINISH BELOW WIND ADVISORY CRITERIA. IN ADDITION...SCATTERED SHOWERS AND THUNDERSTORMS...SOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL WILL DEVELOP DURING THE AFTERNOON AND EVENING HOURS...MAINLY OVER CENTRAL NORTH DAKOTA. NDZ001>003-009>011-017-018-031>033-040-041-043-044-270345- /O.EXT.KBIS.WI.Y.0027.080826T1934Z-080827T0600Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 238 PM CDT TUE AUG 26 2008 /138 PM MDT TUE AUG 26 2008/ ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ WEDNESDAY... STRONG WESTERLY WINDS BEHIND A COLD FRONT DURING THE EVENING AND CONTINUE UNTIL SHORTLY AFTER MIDNIGHT. SUSTAINED WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED EARLY THIS EVENING TO AROUND MIDNIGHT TONIGHT. A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NDZ023-025-036-037-047-048-050-051-270100- /O.CON.KBIS.WI.Y.0027.000000T0000Z-080827T0100Z/ WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE... JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 238 PM CDT TUE AUG 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KS
000 WWUS73 KBIS 270117 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 817 PM CDT TUE AUG 26 2008 ...A WIND ADVISORY IS IN EFFECT FOR WESTERN NORTH DAKOTA AND PORTIONS OF NORTH CENTRAL NORTH DAKOTA EARLY UNTIL MIDNIGHT MDT... .A STRONG COLD FRONT WILL CONTINUE TO MOVE EAST ACROSS EASTERN NORTH DAKOTA THIS EVENING. BEHIND THE COLD FRONT...STRONG WEST TO NORTHWEST WINDS WILL DEVELOP OVER WESTERN AND NORTH CENTRAL NORTH DAKOTA THIS EVENING. WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH CAN BE EXPECTED FROM MINOT AND WILLISTON...SOUTH THROUGH WATFORD CITY...DICKINSON...BOWMAN AND HETTINGER THROUGH AROUND MIDNIGHT MDT. THE COLD FRONT HAS MOVED INTO EASTERN NORTH DAKOTA. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE OVER PORTIONS OF EAST CENTRAL NORTH DAKOTA...INCLUDING THE CITY OF JAMESTOWN. IT WILL CONTINUE TO BE BREEZY HERE AS WINDS SHIFT FROM THE SOUTH TO THE NORTHWEST THIS EVENING. NDZ023-025-036-037-047-048-050-051-270230- /O.EXP.KBIS.WI.Y.0027.000000T0000Z-080827T0100Z/ WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE... JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 817 PM CDT TUE AUG 26 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG SOUTH WINDS HAVE DIMINISHED AND THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. IT WILL CONTINUE TO BE BREEZY AS SOUTH WINDS SHIFT TO THE NORTHWEST THIS EVENING. $$ NDZ001>003-009>011-017-018-031>033-040-041-043-044-270600- /O.CON.KBIS.WI.Y.0027.000000T0000Z-080827T0600Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 817 PM CDT TUE AUG 26 2008 /717 PM MDT TUE AUG 26 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ WEDNESDAY... EXPECT WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH THE EVENING. WINDS WILL SLOWLY DIMINISH AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KBIS 270510 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1210 AM CDT WED AUG 27 2008 ...THE WIND ADVISORY FOR WESTERN NORTH DAKOTA AND PORTIONS OF NORTH CENTRAL NORTH DAKOTA HAS BEEN CANCELLED... .A STRONG COLD FRONT EXTENDED FROM A LOW IN NORTHERN MANITOBA TO NEAR DEVILS LAKE AND JAMESTOWN TO CENTRAL SOUTH DAKOTA...AND WILL CONTINUE TO MOVE EAST INTO MINNESOTA. THE NORTHWEST WINDS ARE BELOW ADVISORY CRITERIA...BUT WILL CONTINUE AT 15 TO 30 MPH FOR A FEW HOURS BEFORE DECREASING TO 10 TO 15 MPH LATER TONIGHT. NDZ001>003-009>011-017-018-031>033-040-041-043-044-270615- /O.CAN.KBIS.WI.Y.0027.000000T0000Z-080827T0600Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 1210 AM CDT WED AUG 27 2008 /1110 PM MDT TUE AUG 26 2008/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS ARE BELOW ADVISORY CRITERIA...BUT WILL CONTINUE AT 15 TO 30 MPH FOR A FEW HOURS BEFORE DECREASING TO 10 TO 15 MPH. $$ JV
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Aug 26, 2:13 AM MDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 26, 2:13 AM MDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 313 AM CDT TUE AUG 26 2008 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT... MAIN PROBLEMS THIS FORECAST WILL BE TODAY AND TONIGHT. A SURFACE LOW IN CENTRAL MONTANA WILL MOVE EAST INTO WESTERN NORTH DAKOTA THIS MORNING THEN ACROSS CENTRAL NORTH DAKOTA THIS AFTERNOON. SURFACE WINDS ACROSS CENTRAL NORTH DAKOTA HAVE BEEN CONSISTENTLY 15 TO 30 MPH AHEAD OF THE TROUGH. WILL ISSUE A WIND ADVISORY FOR THE EASTERN COUNTIES TODAY HOLDING OFF ON THE COUNTIES FROM BISMARCK TO MINOT AS THE STRONGEST WINDS SHOULD SHIFT EAST THROUGH THE MORNING HOURS. STILL...SHOULD SEE WINDY CONDITIONS CENTRAL...JUST NOT IN THE ADVISORY RANGE. BY AFTERNOON THE WINDS IN THE WEST SHOULD PICK UP BEHIND THE TROUGH. MODEL SOUNDINGS INDICATE 40 TO 50 KNOTS FROM 850 TO 700 MB WITH AN ADIABATIC SOUNDING TO AT LEAST 800 MB MOST AREAS THROUGH THE AFTERNOON AND EVENING. SHOULD SEE WINDS PICK UP TO 30 MPH...WITH GUSTS AS HIGH AS 45 MPH AS A CONSERVATIVE FIRST GUESS. THE WINDS SHOULD DELINK AROUND 06Z. WILL ISSUE A WIND ADVISORY FOR THE WEST FOR 20Z THROUGH 06Z TONIGHT. IN ADDITION DPTS AHEAD OF THE TROUGH HAVE BEEN IN THE UPPER 50S AND LOWER 60S AND ALTHOUGH THERE IS A STRONG CAP THIS MORNING...COOLING ALOFT AS THE UPPER LEVEL TROUGH APPROACHES WILL WEAKEN THE CAP AND HELP DECREASE THE CONDITIONAL STABILITY INCREASING THE CHANCE OF THUNDERSTORMS THIS AFTERNOON. GOOD CAPE AND PRECIPITABLE WATER IN EXCESS OF 1.00 INCHES LEAD TO THE POTENTIAL FOR SEVERE THUNDERSTORMS AND HEAVY RAIN. TEMPERATURES WILL BE A PROBLEM TODAY...AS WILL LIKELY BE WARMEST IN CENTRAL ND AHEAD OF THE TROUGH...BUT WITH COOLING ALOFT...SHOULD NOT SEE THE HIGH TEMPS THE WEST HAD YESTERDAY. AFTERNOON RHS WILL BE LOW IN THE WEST BUT NOT LOW ENOUGH FOR FIRE WX HIGHLIGHTS...BUT WILL HAVE TO BE WATCHED DUE TO THE STRONG WINDS. FOR THE REST OF THE FORECAST PERIOD THE FLOW ALOFT TURNS TOWARD A BROAD LOW AMPLITUDE RIDGE BY THURSDAY...SO WILL KEEP CHANCE OF PRECIP DOWN. MAX TEMPS SHOULD TREND TREND COOLER THAN NORMAL. .LONG TERM...FRIDAY THROUGH TUESDAY NIGHT... THE PERIOD BEGINS WITH GRADUALLY RISING HEIGHTS OVER NORTH DAKOTA AS A RATHER FLAT PATTERN ONCE AGAIN MOVES TOWARD ONE OF CONSIDERABLY MORE MERIDIONAL FLOW ALOFT. CONSEQUENTLY...NEAR-CLIMATOLOGICAL TEMPERATURES SHOULD RISE INTO THE UPPER 80S/LOWER 90S BY SUNDAY AFTERNOON AMID SOUTHERLY LOW-LEVEL FLOW AHEAD OF A SOUTHERN STREAM SHORTWAVE. THE ASSOCIATED LOW PRESSURE SYSTEM IS THEN FORECAST TO MOVE EASTWARD OUT OF EASTERN MONTANA ON SUNDAY EVENING. SO...THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS. THE 00 UTC GFS ARRIVES AT ITS SOLUTION MUCH DIFFERENTLY THAN THE MORE NEGATIVELY-TILTED ORIENTATION OF THE 00 UTC ECMWF...THOUGH BOTH MODELS INDICATE THERE WILL BE A SHORTWAVE SYSTEM ON SUNDAY. THE DEEPER/MORE NEGATIVELY-TILTED ORIENTATION OF THE WESTERN U.S. CLOSED MIDDLE/UPPER LEVEL LOW IN THE 00 UTC ECMWF IS MORE AMPLIFIED THAN ANY OF THE 00 UTC GEFS MEMBERS...SO WILL FOLLOW A SOLUTION CLOSER TO THAT OF THE 00 UTC GFS/GEFS MEAN. IT IS WORTH NOTING THAT BY MONDAY THE 00 UTC GEFS MEMBERS FAVOR CUTTING OFF THE SOUTHERN EXTENT OF THE WESTERN U.S. TROUGH AND HOLDING ENERGY OFFSHORE CALIFORNIA WHILE EJECTING THE NORTHERN PART OF THE TROUGH INTO THE NORTHERN PLAINS. MEANWHILE...THERE IS LITTLE SUPPORT FOR THE DEEP 00 UTC ECMWF SOLUTION AMONG ECMWF ENSEMBLE MEMBERS. SO...WILL STICK WITH A MORE PROGRESSIVE SOLUTION FOR THE END OF THE PERIOD. && .AVIATION... DEEPENING LOW PRESSURE OVER CENTRAL MONTANA IS FORECAST TO GENERATE STRONG/GUSTY SOUTHERLY WINDS OVER WESTERN AND CENTRAL NORTH DAKOTA. EXPECT THAT GUSTS IN THE 30 TO 40 KNOT RANGE WILL BE FAIRLY WIDESPREAD AS THE LOW PRESSURE AND ASSOCIATED COLD FRONT MOVE FROM WEST TO EAST TODAY. WINDS ARE EXPECTED TO WEAKEN CLOSE TO THE FRONT...BUT SHOULD PROMPTLY BACK AND STRENGTHEN AFTER FRONTAL PASSAGE. EXPECT THAT SCATTERED THUNDERSTORMS WILL FORM IN CENTRAL NORTH DAKOTA FROM BISMARCK TO MINOT AND EAST INTO JAMESTOWN THIS AFTERNOON/EVENING. STORMS MAY BE SEVERE AT THE SURFACE WITH HAIL...HIGH WINDS...FREQUENT DEADLY LIGHTENING THE MAIN THREATS. EXPECT THAT VFR CONDITIONS WILL DOMINATE THE REGION TODAY...WITH SOME BRIEF PERIODS OF MVFR/IFR CONDITIONS IF THUNDERSTORMS DO MOVE OVER THE AFOREMENTIONED AIRPORTS. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR NDZ023-025-036-037-047-048-050-051. WIND ADVISORY FROM 3 PM CDT /2 PM MDT/ THIS AFTERNOON TO 1 AM CDT /MIDNIGHT MDT/ WEDNESDAY FOR NDZ001-002-009-010-017-018- 031>033-040-041-043-044. && TSW/SCHECK
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 5:08 PM MDT | Severe Thunderstorm Warning | BIS | Emmons | 67 min |
| Aug 26, 5:39 PM MDT | Severe Thunderstorm Warning | BIS | Kidder | 55 min |
| Aug 26, 5:58 PM MDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 48 min |
Nearby
Wind Advisories in North Dakota, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.